Also my left arm feels numb today after my injection. Why do I need to take them still if they make me feel worse then how I was ? And is this numbness going away because I thought the injections were to stop numbness.
- Volunteer Moderator
- Posts: 5047
- Joined: Sat Nov 20, 2004 3:00 pm
- Has thanked: 1 time
- Been thanked: 6 times
http://www.nytimes.com/2012/07/18/healt ... .html?_r=3&
Its no secret that MS drugs don't prevent long term disability, they also won't affect a relapse that your currently suffering through only steroids such as solumedrol can do that. MS drugs do reduce relapses but you have to weigh the side effects with the benefit. If you were to have 3 relapses a year Avonex would prevent 1 of those... So ask yourself if its worth the trouble. The good news is there are many other options and personally i don't see why any neuro would start anyone on any other drug that Tecifidera. It is oral, almost no side effects, and has a significantly higher efficacy rate. I am currently on Copaxone because my insurance doesnt cover Tec. It is a daily needle, but has no side effects for me. Also the mechanism of action doesn't suppress my immune system. I would re-evaluate your options with the drugs available since you have given it a 3 month go with limited success...Bazan18 wrote: Why do I need to take them still if they make me feel worse then how I was ? And is this numbness going away because I thought the injections were to stop numbness.
Best of Luck!
I was on Avonex for a very long time and had similar initial symptoms to you and they don't suddenly diminish. It is important to remember what interferon does. In simple terms, think of it as a signaling agent not as an immunosuppressive. It doesn't wage any wars, it just alerts your immune system to do something. The same thing occurs naturally when you start to get to ache because you are "coming down with a bug". It's a surge of wake up juice for the immune system.
So if you get really bad reactions when others may not, what is it telling you about your underlying health? The message is you have pathogens in your system that can evade your immune system most of the time but not when the interferon signals to go on the attack. I would suggest you see your local doctor and get tested for chlamydias, rickettsias, lyme, mycoplasmas (especially) and anything else he can think of. It's this style of infection that is making the reaction so difficult. If you had no underlying infections then you would barely notice the Avonex. I have been through the whole range of reactions so I speak from first hand experience. Persisting with Avonex will be really hard if you don't use other treatments to clear the underlying pathogens.
I am now left with my condition in a much poorer state that pre - Avonex ?
http://www.askapatient.com/viewrating.a ... ame=AVONEX
Thats better than 50% approval.
Was it worth posting that link?
And, in the interests of being fair, could you post a link that gives the opinion of all the rest of the Avonex users in the Coninental US?
- Similar Topics
- Last post